Even the smartest students need writing assistance at some point during their academic career. Should you lock yourself in a room and spend the entire weekend trying to write a paper? We promise you that the paper that you pay for won’t be resold or submitted elsewhere. It will also be written according to the instructions that you and your professor provide. Our excellent essays stand out among the rest for a reason. Don’t just take our word, check them out by yourself.
Order a Similar Paper Order a Different Paper
*** please respond to the two peers response to DQ below, add citations and references 🙂 ***
Response one: Nurses must be aware of the signs and symptoms of anaphylactic shock, because it can often be life-threatening, requiring an immediate interventional response. “Common antigens that are associated with anaphylactic shock include certain foods, such as peanuts, tree nuts, dairy, eggs, and shellfish; environmental allergens, including mold, pollen, insect like roaches, venom from insect stings; and certain medications. Symptoms may include flushing, nausea, vomiting, fever, rash, hives, angioedema, feelings of impending doom, bronchospasm, back pain, and circulatory collapse” (U.S. National Library of Medicine, 2018). Depending on your sensitivity to your allergy you may get one, a few, or all of these symptoms.
Nursing Considerations include but are not limited to the signs, symptoms, and appropriate response for each symptom should a patient exhibit anaphylactic shock. If anaphylactic shock is suspected, immediately stop administration of any medications and alert the primary physician. Assess vital signs, and airway, breathing, circulation (ABCs). In these instances, you are racing against the clock because it is a domino effect. Preparing your interventional response, includes but is not limited to administration of oxygen, IV fluids, and resuscitative medications like epinephrine IM or SQ, albuterol inhalant, corticosteroids, and antihistamines. In my personal experience working as a pediatric emergency trauma nurse; these medications can be given in rounds due to the short half-lives of the drugs and depending on the patient’s exposure vs. sensitivity. Third spacing, fluid accumulation in the lungs leading to frothy expiratory fluid, and loss of perfusion to the vital organs can all happen from an allergic reaction.
U.S. National Library of Medicine. (2018). Allergic reactions. Retrieved from https://medlineplus.gov/ency/article/000005.htm
Randall, J. (2018). Retrieved from https://lc.gcumedia.com/nrs410v/pathophysiology-clinical-applications-for-client-health/v1.1/#/chapter/4
Response two: Anaphylactic shock is a sudden, life-threatening allergic reaction which is becoming more common in children (McBride, 2018). Most commonly this type of reaction is brought about because of food allergies such as peanuts, shellfish, and dairy (McBride, 2018). Symptoms associated with anaphylactic shock include: tongue swelling, throat closing, hives, nausea, coughing, lip swelling, dizziness, lightheadedness, and trouble breathing (McBride, 2018). This reaction is recognizable from other conditions due to the obvious signs of facial swelling, trouble speaking and breathing. Coughing, nausea, and dizziness can commonly be associated with other conditions.
If the nurse suspects anaphylactic shock they should immediately take action. If uncertain about the severity or cause of this reaction, epinephrine should be administered followed with other antihistamines or steroids (McBride, 2018). Every hospital has specific protocol and a code may be called in some situations. The best prevention is being prepared. Patient’s allergies should be assessed on admission with severity and reaction documented. Proper medication orders should be received depending on these reactions. Patients should be given an allergy alert armband and some hospitals place a sign on the door to alert nurses and staff.
McBride, D. (2018). Life-threatening Allergic Reaction. Journal of Pediatric Nursing, 44, 127–129. doi: https://doi.org/10.1016/j.pedn.2018.05.013